MAUDE Adverse Event Report: ALCON RESEARCH, LLC SILIKON 1000 OIL; FLUID, INTRAOCULAR

ALCON RESEARCH, LLC SILIKON 1000 OIL; FLUID, INTRAOCULAR
Catalog Number 8065601187
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Intraocular Pressure Decreased (4468); Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.Kn, an effective case of trabeculotomy in a patient with ocular hypertension after silicone oil removal,the japan glaucoma society abstracts, 2022: 33() p.196.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
A literature article reported that a patient underwent cataract surgery and vitrectomy with cycloplegic surgery with ophthalmic product for left rhegmatogenous retinal detachment.Patients eye pressure was stable under glaucoma eye drops.Two years later patient underwent vitrectomy to remove ophthalmic product however the intraocular pressure (iop) gradually increased after surgery.Iop rise was treated with glaucoma eye drops and carbonic anhydrase medication, also anterior chamber wash out was done in two months and laser trabeculoplasty was performed in three months.However, the iop did not decrease sufficiently, and a trabeculotomy with removal of residual silicone oil was performed.After trabeculotomy patient intraocular pressure did not increase and remained stable under glaucoma eye drops.
 
Additional Manufacturer Narrative
Additional information was provided in section a.1.The manufacturer internal reference number is: (b)(4).
 
Additional Manufacturer Narrative
No lot code was reported by the customer; therefore, lot specific evaluation cannot be completed.All compounding, preprocessing, filling and packaging mbrs are subjected to 2 independent reviews.In addition, the following are reviewed: - all chemistry and microbial finished product results - environmental, utility, bioburden records - sanitization records.- sterilization cycles.A sample was not received for evaluation; therefore, the condition of the product could not be evaluated and the root cause complaint condition could not be determined.Potential root cause includes: ¿ solution quality issue ¿ highly unlikely, as chemistry and microbiology data is reviewed and verified to meet regulatory requirements prior to release.¿ consumer mishandling - no conclusion can be made regarding the contribution of consumer mishandling as this factor is outside the control of the manufacturing facility.The product labeling for silicon oil provides indications for use, contraindications, warnings, precautions, and directions for use to ensure proper use of the product.Surgical technique, product handling and storage are unknown.Lot specific evaluation is not possible without the lot code being reported.No further action warranted at this time.The manufacturer internal reference number is: (b)(4).

Brand Name
SILIKON 1000 OIL
Common Device Name
FLUID, INTRAOCULAR
Manufacturer (Section D)
ALCON RESEARCH, LLC
6201 south freeway
fort worth TX 76134
Manufacturer (Section G)
ALCON RESEARCH, LLC
6201 south freeway
fort worth TX 76134
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key16290748
Report Number1610287-2023-00001
Device Sequence Number6785494
Product Code LWL
UDI-Device Identifier00380656011873
UDI-Public00380656011873
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
P950008
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Literature,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/08/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number8065601187
Device Lot NumberASKU
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 01/12/2023
Supplement Date Received by Manufacturer02/03/2023
04/13/2023
Initial Report FDA Received Date02/03/2023
Supplement Report FDA Received Date03/02/2023
05/08/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Other;
Patient Age54 YR
Patient SexMale